MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0230
Medical Device Problem Codes Material Erosion (1214); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
In 2013, the patient underwent tha procedure with mdm and accolade tmzf.Then, the neck of the stem has scraped due to the rear impingement.On (b)(6) 2020, the revision surgery is scheduled.***request***please identify based on your investigation what is line of between the polyethylene and the neck, which is on the necked part of the complaint product.
 
Additional Manufacturer Narrative
An event regarding wear involving an accolade stem was reported.The event was confirmed.Method & results: device evaluation and results: the provided photograph shows a recently explanted accolade stem reduced into mdm poly with 1 cm deep notch at base of superior neck approx.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: undated, unlabelled photo of explanted femoral stem reduced into mdm poly with 1 cm deep notch at base of superior neck approx.1 cm proximal to trunnion.Undated, unlabelled x-rays ap pelvis, lateral left hip demonstrating a hybrid left tha, reduced, nominal position with a notch at the stem base visible on the lateral x-ray.No clinical or pmh, no patient demographics, no operative reports, no examination of explanted components, no dated serial x-rays.Implant photo and x-ray confirms impingement defect noted in event description, but insufficient data is presented to create a medical report.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the provided photo of explanted accolade stem reduced into mdm poly with 1 cm deep notch at base of superior neck approx.1 cm proximal to trunnion.Unlabelled x-rays ap pelvis, lateral left hip demonstrating a hybrid left tha, reduced, nominal position with a notch at the stem base visible on the lateral x-ray.Explanted device photo and provided x-rays confirms impingement defect noted in event description.
 
Event or Problem Description
In 2013, the patient underwent tha procedure with mdm and accolade tmzf.Then, the neck of the stem has scraped due to the rear impingement.On (b)(6) 2020, the revision surgery is scheduled.Request: please identify based on your investigation what is line of between the polyethylene and the neck, which is on the necked part of the complaint product.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10072619
Report Number0002249697-2020-00955
Device Sequence Number14390796
Product Code LPH
UDI-Device Identifier04546540510679
UDI-Public04546540510679
Combination Product (Y/N)N
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number6021-0230
Device Catalogue Number6021-0230
Device Lot Number43451803
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;